Alert archive / Wyoming / Red Flag Warnings in 2017
Red Flag Warning 24, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Oct 18, 2017, 2:19 PM MDT. It took effect at Oct 19, 2017, 11:00 AM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2017, 2:19 PM MDT (20:19 UTC)
- In effect from
- Oct 19, 2017, 11:00 AM MDT
- Expired
- Oct 19, 2017, 5:02 PM MDT
- In force
- 6 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
300 WWUS85 KCYS 182019 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 219 PM MDT Wed Oct 18 2017 ...Critical fire conditions once again through this afternoon over the South Laramie Range and eastern slopes... WYZ310-182130- /O.CAN.KCYS.FW.W.0023.000000T0000Z-171018T2300Z/ Platte/Goshen/Central and Eastern Laramie- 219 PM MDT Wed Oct 18 2017 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 310... The National Weather Service in Cheyenne has cancelled the Red Flag Warning. Winds have eased this afternoon and are no longer expected to reach above critical levels this afternoon. Therefore, the Red Flag Warning has been cancelled. $$ WYZ309-190430- /O.UPG.KCYS.FW.A.0012.171019T1700Z-171020T0000Z/ /O.NEW.KCYS.FW.W.0024.171019T1700Z-171020T0000Z/ /O.CON.KCYS.FW.W.0023.000000T0000Z-171018T2300Z/ South Laramie Range/Medicine Bow NF- 219 PM MDT Wed Oct 18 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 309... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 309... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 11 AM to 6 PM MDT Thursday. The Fire Weather Watch is no longer in effect. * WIND...West winds 15 to 25 mph with occasional gusts around 35 mph this afternoon. These winds will ease after sunset and then pick up again late Thursday morning. * MINIMUM HUMIDITY...9 to 13 percent. * THUNDERSTORMS...None. * IMPACTS...Any fires that develop may spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ301-306-190430- /O.UPG.KCYS.FW.A.0012.171019T1700Z-171020T0000Z/ /O.NEW.KCYS.FW.W.0024.171019T1700Z-171020T0000Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-Upper North Platte River Basin- 219 PM MDT Wed Oct 18 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MDT THURSDAY FOR GUSTY SOUTHWEST WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301 AND 306... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 11 AM to 6 PM MDT Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zone 301.Fire weather zone 306. * WIND...Southwest 10 to 18 mph with gusts to 30 mph. * HUMIDITY...10 to 15 percent * THUNDERSTORMS...None expected * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
000
WWUS85 KCYS 182239
RFWCYS
URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
439 PM MDT Wed Oct 18 2017
WYZ309-191100-
/O.EXP.KCYS.FW.W.0023.000000T0000Z-171018T2300Z/
/O.CON.KCYS.FW.W.0024.171019T1700Z-171020T0000Z/
South Laramie Range/Medicine Bow NF-
439 PM MDT Wed Oct 18 2017
...RED FLAG WARNING WILL EXPIRE AT 5 PM MDT TODAY...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MDT
THURSDAY...
* WIND...West winds 10 to 20 mph with occasional gusts up to 30
mph. Although winds will ease tonight, they will increase again
by late Thursday morning.
* MINIMUM HUMIDITY...12 to 17 percent.
* IMPACTS...Any fires that develop may spread rapidly. Outdoor
burning is not recommended.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.
&&
$$
WYZ301-306-191100-
/O.CON.KCYS.FW.W.0024.171019T1700Z-171020T0000Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-Upper North Platte River Basin-
439 PM MDT Wed Oct 18 2017
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MDT
THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY...
* AFFECTED AREA...Fire weather zone 301.
Fire weather zone 306.
* WIND...Southwest 10 to 18 mph with gusts around 30 mph.
* HUMIDITY...10 to 15 percent
* IMPACTS...Any fires that develop may spread rapidly. Outdoor
burning is not recommended.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.
&&
$$785
WWUS85 KCYS 190820
RFWCYS
URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
220 AM MDT Thu Oct 19 2017
...Critical fire conditions expected this afternoon over east-
central Wyoming and the upper North Platte River basin...
WYZ309-190930-
/O.CAN.KCYS.FW.W.0024.171019T1700Z-171020T0000Z/
South Laramie Range/Medicine Bow NF-
220 AM MDT Thu Oct 19 2017
...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONE 309...
The National Weather Service in Cheyenne has cancelled the Red
Flag Warning.
While it will be warm and dry over the area this afternoon it
appears the winds will remain low enough to limit concerns for
rapid fire growth.
$$
WYZ301-306-200000-
/O.CON.KCYS.FW.W.0024.171019T1700Z-171020T0000Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-Upper North Platte River Basin-
220 AM MDT Thu Oct 19 2017
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 301 AND 306...
* AFFECTED AREA...Fire weather zone 301.
Fire weather zone 306.
* WIND...Southwest 10 to 18 mph with gusts around 30 mph.
* HUMIDITY...10 to 15 percent
* IMPACTS...Any fires that develop may spread rapidly. Outdoor
burning is not recommended.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.
&&
$$059 WWUS85 KCYS 192302 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 502 PM MDT Thu Oct 19 2017 WYZ301-306-200015- /O.CAN.KCYS.FW.W.0024.000000T0000Z-171020T0000Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-Upper North Platte River Basin- 502 PM MDT Thu Oct 19 2017 ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 301 AND 306... Winds have been below critical thresholds through most of the afternoon with relative humidity beginning to increase early this evening. Therefore, the National Weather Service in Cheyenne has cancelled the Red Flag Warning. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Oct 18, 12:08 PM MDT, 2 hours 11 minutes earlier.
Area forecast discussion, Oct 18, 12:08 PM MDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1208 PM MDT Wed Oct 18 2017 .UPDATE... Issued at 1027 AM MDT Wed Oct 18 2017 Southern FWZ 310 hitting Red Flag Warning criteria at this time and it is expected to continue through the afternoon. Went ahead and issued a Red Flag Warning for Laramie County (southern FWZ 310) through 5PM this afternoon. Updates have been sent. UPDATE Issued at 355 AM MDT Wed Oct 18 2017 Hitting Red Flag criteria over zone 309 early this morning with westerly winds gusting to 40 mph and humidities between 10 and 15 percent. Red Flag Warning effective now through late this afternoon. && .SHORT TERM...(Today through Thursday night) Issued at 300 AM MDT Wed Oct 18 2017 The unseasonably warm weather will continue across the CWA through Thursday with westerly upper flow today becoming southwesterly tonight and Thursday. Varying amounts of high clouds will move across as batches of higher air moisture interact with the mtns and create some high cloudiness. Winds should be less today as the gradient relaxes but still a bit gusty in the afternoons today and Thursday with good mixing. A weak impulse will lift northeast over the CWA late Thursday but dry air will preclude any pcpn. .LONG TERM...(Friday through Tuesday) Issued at 300 AM MDT Wed Oct 18 2017 Forecast concerns will focus on timing of next cold frontal passage and the potential for a couple high wind episodes Saturday through Sunday night. The 00Z medium range model/ensemble consensus depicts a progressive, highly amplified large scale flow. A Pacific upper trough and cold front will progress eastward across the Intermountain West, Rockies and High Plains Friday through Saturday. The trough and front usher in cooler temperatures and isolated to scattered rain/snow showers. Snow levels will drop to 7500 feet over the Snowy/Sierra Madres Friday night, with upwards of three inches possible. 700mb gradient flow increases late Friday west of the Laramie Range, with 40-50 kt winds Friday night/early Saturday morning. Craig-Casper 850mb gradient peaks 50-55m midnight Friday night. may be looking at a short-duration high wind event for our wind prone areas (Arlington, Bordeaux and south Laramie Range). West-northwest flow aloft and 850mb gradient peaks 60-70m Sunday/Sunday night. This second high wind episode may affect the southeast WY plains. Will continue to assess the high wind potential as we get closer to the event. After a cool, brisk Saturday, temperatures will moderate to above seasonal normals Sunday through Tuesday as a upper ridge builds over the western CONUS. It will remain breezy to windy Monday, with lighter winds Tuesday under the influence of a surface ridge. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1207 PM MDT Wed Oct 18 2017 VFR. Wind gusts to 25 knots through 00Z. && .FIRE WEATHER... Issued at 215 AM MDT Wed Oct 18 2017 A relatively short period of Red Flag conditions expected over parts of Zone 309 this afternoon so upgraded the watch to a Red Flag Warning as air is already quite dry and should see a period of gusty winds into early this afternoon. Dry and warm weather over the next few days before turning much cooler over the weekend. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...Red Flag Warning until 5 PM MDT this afternoon for WYZ309-310. NE...None. && UPDATE...GCC SHORT TERM...RE LONG TERM...MAJ AVIATION...RUBIN FIRE WEATHER...RE
Hazardous weather outlook, Oct 18, 3:44 AM MDT, 10 hours 35 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Cheyenne WY 344 AM MDT Wed Oct 18 2017 WYZ101>119-190945- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 344 AM MDT Wed Oct 18 2017 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Low relative humidity and gusty westerly winds will produce high fire danger today. A Red Flag Warning is in effect through 5 pm this afternoon for the central and southern Laramie Range and adjacent foothills where critical fire weather conditions will exist. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A cold front will bring scattered rain and snow showers Friday night and Saturday to east central and south central Wyoming. Up to three inches of snow may accumulate over the Snowy and Sierra Madre mountains. High winds with gusts to 60 mph will be possible Saturday through Sunday night for the wind prone areas of southeast Wyoming. The winds could become more widespread Sunday night across the eastern Wyoming plains. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-190945- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux- 344 AM MDT Wed Oct 18 2017 This hazardous weather outlook is for portions of western Nebraska. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 2:16 AM MDT | Red Flag Warning | CYS | 15 hr | |
| Oct 18, 1:12 PM MDT | Fire Weather Watch | CYS | 67 min |
Nearby
Red Flag Warnings in Wyoming, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.